Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 26, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 14, 2009, 1:25 PM EDT for Columbia County, Lincoln County, McDuffie County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2009, 1:25 PM EDT (17:25 UTC)
- Expired
- Apr 14, 2009, 2:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA
The radar
The Columbia radar (KCAE), 125 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 141725
SVRCAE
GAC073-181-189-141815-
/O.NEW.KCAE.SV.W.0026.090414T1725Z-090414T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
125 PM EDT TUE APR 14 2009
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA
NORTHWESTERN COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
SOUTHERN LINCOLN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 215 PM EDT
* AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED OVER WILKES COUNTY...OR ABOUT 13 MILES EAST OF
WASHINGTON...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3363 8263 3365 8259 3366 8250 3373 8255
3375 8253 3383 8234 3379 8231 3378 8228
3371 8223 3369 8224 3367 8221 3366 8221
3353 8262 3361 8265
TIME...MOT...LOC 1725Z 248DEG 22KT 3367 8253
$$
HCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 10:51 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 14, 10:51 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1051 AM EDT TUE APR 14 2009 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA THIS AFTERNOON. THE PRESSURE RIDGE BEHIND THE FRONT WILL EXTEND THROUGH THE AREA THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE AS OF 1045 AM: SCATTERED SHOWERS/STORMS MOVING NE ACROSS MUCH OF THE CWA LATE THIS MORNING AHEAD OF SHORT WAVE OVER AL. RAINFALL AMOUNTS GENERALLY AROUND ONE TENTH OF AN INCH PER HOUR WITH SOME LOCALLY HEAVIER AMOUNTS IN THE MORE INTENSE CELLS. SOME SMALL HAIL HAS BEEN REPORTED IN THE MORE INTENSE CELLS AS WELL. RECENT ACARS SOUNDING FROM CAE SHOWING 500 MB TEMPS AROUND -17C. COLD FRONT NEAR ATL AT THIS TIME AND SHOULD MOVE THROUGH THE SC MIDLANDS BY LATE THIS AFTERNOON/EARLY THIS EVENING. SPC HAS PLACED ALMOST THE ENTIRE AREA IN SLIGHT RISK INTO THE EARLY EVENING. HAVE MADE SOME MINOR TWEAKS IN THE ZONES FOR THE AFTERNOON. PREVIOUS DISCUSSION: THE MODELS AND RADAR TRENDS INDICATE MUCH OF THE MOISTURE HAS MOVED NORTH AND EAST OF THE FORECAST AREA...BUT CONVERGENCE ASSOCIATED WITH THE COLD FRONT MOVING INTO THE REGION SUPPORTS A SMALL POP TODAY. THE NAM SHOWS SURFACE-BASED LI/S LOWERING TO -2 TO -5 TODAY. THIS MAY BE CORRECT BECAUSE OF COLD MID-LEVEL TEMPERATURES AND LIKELY BREAKS IN THE CLOUDINESS. THUNDERSTORMS APPEAR POSSIBLE. THE WEAK TO MODERATE INSTABILITY AND LINGERING STRONG SHEAR SUPPORTS THE POSSIBILITY OF A FEW SEVERE THUNDERSTORMS. THE NAM AND GFS SHOW H85 WINDS 30 TO 40 KNOTS TODAY. EXPECT MIXING WILL RESULT IN BREEZY CONDITIONS AND A LAKE WIND ADVISORY MAY BE NEEDED. HELD OFF ISSUING THE ADVISORY FOR NOW BASED ON THE MAV AND MET MOS PLUS CLOUDINESS MAY LIMIT MIXING. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... DRYING BEHIND THE COLD FRONT SHOULD OCCUR TONIGHT. THE MODELS AGREE KEEPING DEEP MOISTURE ASSOCIATED WITH THE AREA OF LOW PRESSURE NORTHEAST OF THE AREA THROUGH WEDNESDAY. THE GUIDANCE HIGH TEMPERATURES MAY BE A LITTLE TOO WARM BECAUSE OF THE COLD UPPER TROUGH. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... THE GFS CONTINUES TO SHOW HIGH PRESSURE DOMINATE WEDNESDAY NIGHT THROUGH SATURDAY. THE GFS ENSEMBLE GUIDANCE ALSO SUPPORTS DRY WEATHER. SHOWERS AND THUNDERSTORMS MAY OCCUR SUNDAY AND MONDAY. THE MODEL CONTINUES TO SHOW AN AREA OF LOW PRESSURE NEAR THE REGION BOTH DAYS. THE GFS ENSEMBLE MEANS SUPPORTS POPS OF 20 TO 30 PERCENT. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... VARYING CONDITIONS THROUGH THE PERIOD. COLD FRONT APPROACHING AREA HAS INITIATED A LINE OF SHRA/TSRA FROM AGS TO OGB WITH WSR-88D NETWORK SHOWING THE LINE MOVING NORTHEAST AND EXPANDING. EXPECT THIS AREA TO CONTINUE EXPANDING AS WELL AS ALONG THE COLD FRONT AS IT CROSSES GA AND ENTERS THE TAF SITES. HAVE THE SHRA/TSRA IN TEMPO GROUPS WITH CEILINGS LOWERING TO IFR IN PRECIPITATION. COLD FRONT WILL MOVE THROUGH THE TAF SITES BY 18-20Z WITH CONDITIONS SLOWLY IMPROVING THROUGH THE END OF THE PERIOD. CURRENT WINDS WILL REMAIN SOUTHERLY AT LESS THAN 10 KNOTS THROUGH 15Z...SOUTHWEST AROUND 12 KNOTS FROM 15Z TO 15/00Z...FINALLY VEERING TO WEST AROUND 7 KNOTS FOR THE REMAINDER OF THE PERIOD. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Apr 14, 7:44 AM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 744 AM EDT TUE APR 14 2009 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-151145- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 744 AM EDT TUE APR 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS MORNING AND AFTERNOON...WITH THE POTENTIAL ISOLATED THUNDERSTORMS TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.